zbMATH — the first resource for mathematics

A characterization of Poisson-Gaussian families by convolution-stability. (English) Zbl 1011.62051
Summary: If the convolution of natural exponential families on \(\mathbb{R}^d\) is still a natural exponential family, then the families are all Poisson-Gaussian, up to affinity. This statement is a generalization of the one-dimensional versions proved by G. Letac [Lectures on natural exponential functions and their variance functions. (1992; Zbl 0983.62501)] in the case of two families, and by D. Pommeret [C. R. Acad. Sci., Paris, Sér. I, Math. 328, No. 10, 929-933 (1999; Zbl 0930.62011)] for more than two families.

62H05 Characterization and structure theory for multivariate probability distributions; copulas
62E10 Characterization and structure theory of statistical distributions
Full Text: DOI
[1] Bar-Lev, S.K.; Bshouty, D.; Enis, P.; Letac, G.; Lu, I.; Richards, D., The diagonal natural exponential families on \(R\)^n and their classification, J. theoret. probab., 7, 883-929, (1994) · Zbl 0807.60017
[2] Barndorff-Nielsen, O.E., Information and exponential families, (1978), Wiley New York · Zbl 0387.62011
[3] Barndorff-Nielsen, O.E.; Koudou, A.E., Cuts in natural exponential families, Theoret. probab. appl., 40, 361-372, (1995) · Zbl 0852.62019
[4] Bryc, W., A characterization of the Poisson process by conditional moments, Stochastics, 20, 17-26, (1987) · Zbl 0605.60067
[5] Casalis, M., The 2d+4 simple quadratic natural exponential families on \(R\)d, Ann. statist., 24, 1828-1854, (1996) · Zbl 0867.62042
[6] Cohen, A.; Sackrowitz, H.B., Constructing unbiased test for homogeneity and goodness of fit, Statist. probab. lett., 12, 351-355, (1991) · Zbl 0735.62025
[7] Hassairi, A., La classification des familles exponentielles naturelles sur \(R\)^n par l’action du groupe linéaire de \(R\)n+1, C. R. acad. sci. Sér. I, 315, 207-210, (1992) · Zbl 0752.62011
[8] Kokonendji, C., Exponential families with variance-function in \(Δ\)P(\(Δ\)): Seshadri’s class, Test, 2, 123-172, (1994) · Zbl 0836.62015
[9] Laha, R.G.; Lukacs, E., On a problem connected with quadratic regression, Biometrika, 47, 335-343, (1960) · Zbl 0093.16002
[10] Letac, G., Le problème de la classification des familles exponentielles sur \(R\)^d ayant une fonction variance quadratique, Probability measures on groups IX, Lecture notes in mathematics, 1306, (1989), Springer-Verlag Berlin/New York, p. 194-215
[11] Letac, G., Lectures on natural exponential families and their variance functions, (1992), Instituto de matemática pura e aplicada: Monografias de matemática, 50 Rı́o de Janeiro
[12] Letac, G.; Mora, M., Natural real exponential families with cubic variance-functions, Ann. statist., 18, 1-37, (1990) · Zbl 0714.62010
[13] Mora, M., La convergence des fonctions variance des familles exponentielles naturelles, Ann. fac. sci. Toulouse math., 11, 105-120, (1990) · Zbl 0743.60011
[14] Morris, C.N., Natural exponential families with quadratic variance functions, Ann. statist., 10, 65-82, (1982) · Zbl 0498.62015
[15] Pommeret, D., Stabilité des familles exponentielles naturelles par convolution, C. R. acad. sci. Sér. I, 328, 929-933, (1999) · Zbl 0930.62011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.